Document Detail


A fatal heroin addict with myocardial lesion.
MedLine Citation:
PMID:  19253806     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
This is a histological report of a myocardial lesion of a 44-year-old white man who was found dead in a hotel with circumstances strongly suggestive of heroin intoxication. Based on. autopsy findings and toxicologic analysis, the present case was an instance of straight forward heroin overdose in snorter. The most striking pathologic finding of the heart was a few patches of marked dark mottling appearance in the left ventricle and ventricular septum. Histological appearance of the lesions revealed marked congestion with intramyocardial extravasation of blood. Since the deceased had patent coronary arteries without evidence of atheroma, the lesions were thought to be the results ofcoronary artery spasm. There has also been substantial evidence in the previous reports to believe that the condition is secondary to heroin-induced coronary artery spasm. However its actual underlying mechanism remains unclear.
Authors:
Supawon Srettabunjong
Related Documents :
19596156 - Coronary artery myocardial bridging: is it benign or not?
6798156 - Coronary arterial spasm.
6831676 - Coronary spasm and thrombosis associated with myocardial infarction in a patient with n...
1269286 - Coronary arteritis in systemic lupus erythematosus.
22388296 - Net clinical benefit of prehospital glycoprotein iib/iiia inhibitors in patients with s...
19297196 - Esmolol reduces perioperative ischemia in cardiac surgery: a meta-analysis of randomize...
Publication Detail:
Type:  Case Reports; Journal Article; Retracted Publication    
Journal Detail:
Title:  Journal of the Medical Association of Thailand = Chotmaihet thangphaet     Volume:  92     ISSN:  0125-2208     ISO Abbreviation:  J Med Assoc Thai     Publication Date:  2009 Feb 
Date Detail:
Created Date:  2009-03-03     Completed Date:  2009-03-31     Revised Date:  2010-05-04    
Medline Journal Info:
Nlm Unique ID:  7507216     Medline TA:  J Med Assoc Thai     Country:  Thailand    
Other Details:
Languages:  eng     Pagination:  279-83     Citation Subset:  IM    
Affiliation:
Department of Forensic Medicine, Faculty of Medicine, Siriraj Hospital, Mahidol University, Bangkok, Thailand. sissb@mahidol.ac.th
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adult
Death, Sudden / etiology*
Heart / drug effects*
Heroin / poisoning*
Heroin Dependence / complications*
Humans
Male
Myocardium / pathology*
Overdose
Chemical
Reg. No./Substance:
561-27-3/Heroin
Comments/Corrections
Retraction In:
J Med Assoc Thai. 2010 Jan;93(1):147   [PMID:  20198755 ]

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Sleep problems in out-patient of primary care unit.
Next Document:  Moraxella catarrhalis pneumonia in an AIDS patient: a case report.